How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask nekovet Your Own Question
nekovet
nekovet, Cat Veterinarian
Category: Cat
Satisfied Customers: 21196
Experience:  Hello, I am a small animal veterinarian. I am happy to answer any questions you may have on any species.
60269376
Type Your Cat Question Here...
nekovet is online now
A new question is answered every 9 seconds

My cat accidentally got his pills twice. He got two 1/2

Customer Question

Hi my cat accidentally got his pills twice. He got two 1/2 Teva-Furosemide 20mg and two whole Fortekor 2.5mg Flavor Tabs. I just want to make sure that he is ok. Can this kill him?
Submitted: 1 year ago.
Category: Cat
Expert:  nekovet replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Again I do apologize that my colleagues could not aid you sooner, but I wanted to let you know that this isn't likely to cause serious harm. The double dose of Fortkeor is most likely to cause GI upset (vomiting, appetite loss, dehydration, lethargy and diarrhoea) and the Furosemide could cause increased thirst and urination. The only caveat to this (since you haven't listed a weight for Bayton) is that if that Furosemide dose if very high, then we could see a risk of those adverse effects causing an electrolyte imbalance. So, if he is weak, wobbly or lethargic with these all on board then we may want his local vet to start a low dose of IV fluids to keep him hydrated and those electrolytes in balance while this overdose runs its course.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )